MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US INTRAFIX TIBSHEATH TRIAL/T-HDLE *EA; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 254643
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information should become available, a supplemental medwatch will be submitted accordingly.(b)(4).The lot number is currently unavailable.The complaint device was received and evaluated.Visual observation confirms the weld breakage reported as the sheath end is completely separated from the t-handle on the device.The device also exhibits wear as would be typical with excessive abuse of the device over repeated uses.This excessive abuse would be typical of the separation of the two ends from each other as is noted in this complaint.It was noted that the design of this device was changed making it a single piece design, thus eliminating the weld.Therefore, it can be determined that this design change has corrected the separation failure mode.Furthermore, no lot numbers were provided which precludes conducting a batch history review or a lot specific search in the complaints handling system.Based on the overall complaint rate and implemented design changes, at this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the (b)(4) as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that the intrafix tibsheath trial/t-hdle *ea device was found broken during cleaning.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8284681
Report Number1221934-2018-51831
Device Sequence Number1307035
Product Code LXH
UDI-Device Identifier10886705013357
UDI-Public10886705013357
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/05/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/05/2016
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1